MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6 (-06.00)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device labeling was completed.Conjunctivitis and endophthalmitis are identified in the labeling as potential adverse events from icl implantation.Per the dfu some adverse events may require secondary surgery.The dfu under important basic notes states: (4) prior to surgery, thoroughly explain the expected effects, adverse events, future risks, etc.Associated with the use of this product to the patient who will be inserted with this product.An inflammatory response is common after intraocular surgery.In some cases, bilateral and prolonged or persistent inflammation suggests secondary systemic health or ocular issues or issues with the post-op medication regimen.Patient related factors is the reported cause of the inflammation (endophthalmitis); therefore, the event is not device related in origin.To date, there is no confirmation of identified microorganisms.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vicm5 -6.00d implantable collamer lens was implanted into the patient's left eye (od) on (b)(6) 2024.The patient underwent bilateral implantation of icls.Concomitant products used during surgery were: opegan as viscoelastic and the staar injector system (msi-pf injector; sfc-45 with foam tip plunger).Reportedly approximately one month upon icl implantation the patient presented with "endophthalmitis" ou.Diagnostics were performed and described as "hyperemia" and nonspecific posterior ocular "discomfort" ou.Subsequent lens explant (od) occurred on (b)(6) 2024 one month after presentation of symptoms.Post-explant bcva 20/13 (same as pre-op) was noted at the last visit with pending re-implantation when symptoms improve.The reporter stated the cause of inflammation was attributed to patient related factors with no device failure.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Additional information: h6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Corrected data: b5:the reporter indicated that a 12.6mm vicm5 -6.00d implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2024.The patient underwent bilateral implantation of icls.Concomitant products used during surgery were: opegan as viscoelastic and the staar injector system (msi-pf injector; sfc-45 with foam tip plunger).Reportedly approximately one month upon icl implantation the patient presented with "endophthalmitis" ou.Diagnostics were performed and described as "hyperemia" and nonspecific posterior ocular "discomfort" ou.Subsequent lens explant (od) occurred on (b)(6) 2024 one month after presentation of symptoms.Post-explant bcva 20/13 (same as pre-op) was noted at the last visit with pending reimplantation when symptoms improve.The reporter stated the cause of inflammation was attributed to patient related factors with no device failure.Additional information has been requested but none has been forthcoming.D4: primary unique device identifier (udi) #: (b)(4), "udi related data quality updates only." claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5-a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced toxic anterior segment syndrome (tass).Cultures test was not performed.This was a bilateral sequential surgery.In a separate visit the lens was explanted and the problem was resolved.Cause is reported as unknown.H6- clinical code: 4469.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5-a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced discomfort.In a separate visit the lens was explanted and the problem was resolved.H6-clinical code- 4581 patient discomfort.H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.H6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19552366
Report Number2023826-2024-02650
Device Sequence Number17327071
Product Code MTA
UDI-Device Identifier00840311300525
UDI-Public(01)00840311300525(11)230923(17)260831(21)S2156829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberVICM5 12.6 (-06.00)
Device Catalogue NumberVICM5 12.6
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer09/24/2024
03/18/2025
04/08/2026
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date09/25/2024
04/07/2025
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# 1660117.; FOAM TIP PLUNGER (FTP), LOT# 1664338.; INJECTOR MODEL: MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexMale